MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH

INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH
Model Number 430012-14
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a sp instrument sheath accessory as an discrepant return material authorization (rma).There was no alleged malfunction reported against this product.The coextrusion component of the sheath was dislodged and as a result was stuck on fenestrated bipolar forceps.There was no complaint against the product to assess the effect of its failure.
 
Event or Problem Description
The sp instrument sheath was an incidental return.There was no issue reported for this product.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information from advanced failure analysis (fa) : initial fa was confirmed.The instrument's proximal clevis exhibited a lodged component.Specifically, the lodged component appeared to be a distal coextrusion from an instrument sheath.The coextrusion appeared to be firmly attached to the distal end of the instrument, and did not appear to be easily removed without cutting.The coextrusion's internal white material appeared to exhibit signs of being autoclaved.The sp i&a manual section 3.4 postoperative instructions, instrument sheath removal subsection step 2 has the following note: "if needed, pinch the distal tip and gently twist and push to remove it from the instrument shaft.Sterile gauze may be used to more firmly grasp the sheath while twisting.The goal of the quoted step is to disengage the sheath's distal ring from the instrument's distal end, and if the step is not performed the sheath's distal coextrusion ring can get stuck and remain on the instrument's distal end after removing the rest of the sheath, due to the distal ring being torn from the sheath during the action of removing the sheath.Only the instrument with the lodged component was returned, and the sheath which the coextrusion originated did not appear to have been returned.Since the sheath was not returned, it was not determinable if the sheath had a manufacturing defect.

Brand Name
NONE
Common Device Name
INSTRUMENT SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18548608
Report Number2955842-2024-10532
Device Sequence Number15380619
Product Code NAY
UDI-Device Identifier30886874114347
UDI-Public(01)30886874114347(10)NA
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430012-14
Device Catalogue Number430012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/20/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown